MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/31/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025, a 16mm amplatzer muscular vsd occluder was chosen for a procedure using a 9f amplatzer trevisio intravascular delivery system.During preparation, it was noted that there was leak below connection to syringe and extension tubing.A new 9f amplatzer trevisio intravascular delivery system was chosen.During procedure, while deploying the device into the patient's vsd, the delivery system retracted back into the right ventricle and it was not easily observed by fluoroscopy and transesophageal echocardiography.The vsd was then advanced into the vsd but was viewed only from the right side (rv below tricuspid valve).Upon recapturing we noticed difficulty with recapturing in to the 9f delivery system and the entire system was removed.After the system was fully retracted out of the sheath in the patient's right interior jugular vein (ij vein), they noticed that there was flailing of the tricuspid valve or right papillary muscle.The case was aborted and sent to surgery with stabilizing methods in place such as extracorporeal membrane oxygenation (ecmo).The patient was taken to the surgery on the same date.On between (b)(6) 2025, patient's family declined additional procedures, impella, lava ecmo, etc.Ultimately patient passed away following emergent tricuspid valve repair post vsd repair procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of patient death after the procedure due to unknown causes was reported.A returned device assessment could not be performed as the device was not returned for analysis.Field does not classify the patient death as related to the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could be due to procedural complications (implanting difficulties).However, this cannot be conclusively determined.The reported interventions were result of case specific circumstances, as emergency cardiac surgery was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Based on medical review: "the patient is reported to have underlying severe tr with a vsd, and it appears that there was a technical issue with maintain the position of the delivery sheath across the vsd at the time of device deployment which inadvertently resulted in an injury to the tricuspid valve and papillary muscle following device recapture and removal.The patient acutely decompensated and required ecmo with emergency cardiac surgery which is known to have a high mortality risk.The cause of death is procedure related and not related to the device.".
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23649381
Report Number2135147-2025-06904
Device Sequence Number15966323
Product Code MLV
UDI-Device Identifier00811806011844
UDI-Public(01)00811806011844(17)290630(10)10441358
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-VSD-MUSC-016
Device Catalogue Number9-VSD-MUSC-016
Device Lot Number10441358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight80 KG